• Users Online: 1598
  • Home
  • Print this page
  • Email this page
Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2020  |  Volume : 6  |  Issue : 1  |  Page : 60-62

Anaphylactic shock with intravenous furosemide: a rare undesired effect


1 Department of Anaesthesia, Maulana Azad Medical College, New Delhi, India
2 PGIMS, Rohtak, Haryana, India

Correspondence Address:
Dr. Manisha Manohar
PGIMS Rohtak, Haryana-124001
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/mamcjms.mamcjms_13_20

Rights and Permissions

Furosemide is a potent diuretic, with structural similarity to sulphonamide antibiotics. Its relative safety profile is one of the reasons to account for its widespread use. We report a rare case of fatal anaphylaxis with intravenous furosemide administered in our critical care settings for pulmonary edema. Chemical similarity of furosemide with sulphonamide antibiotics shares the possibility of similar allergic side effects. Thus, a more careful clinical use of furosemide, especially if administered intravenous should be kept in mind to avoid such catastrophic events.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed147    
    Printed4    
    Emailed0    
    PDF Downloaded0    
    Comments [Add]    

Recommend this journal